Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Oct 10, 2018, 1:15 AM CDT for Dale County, Alabama. It took effect at Oct 11, 2018, 9:30 AM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 1:15 AM CDT (06:15 UTC)
- In effect from
- Oct 11, 2018, 9:30 AM CDT
- Expired
- Oct 13, 2018, 5:00 AM CDT
- In force
- 44 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1). The gauge peaked at 10.56 ft at Oct 11, 2018, 8:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
092 WGUS42 KTAE 100615 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 AM EDT Wed Oct 10 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-110614- /O.NEW.KTAE.FL.W.0023.181011T1430Z-181012T1600Z/ /NEWA1.1.ER.181011T1430Z.181011T1800Z.181012T0400Z.NO/ 115 AM CDT Wed Oct 10 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River near Newton (SR 134). * From Thursday morning, or until the warning is cancelled. * At 12:30 AM Wednesday the stage was 3.8 feet. * Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: The river is expected to rise above flood stage by tomorrow late morning and continue to rise to near 19.7 feet by tomorrow early afternoon. The river will fall below flood stage by tomorrow late evening. * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$
2 follow-up statements
615 WGUS82 KTAE 110111 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY National Weather Service Jacksonville FL 911 PM EDT Wed Oct 10 2018 ...The Flood Warning continues for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-120111- /O.EXT.KTAE.FL.W.0023.181011T1332Z-181013T0249Z/ /NEWA1.1.ER.181011T1332Z.181012T0000Z.181012T1449Z.NO/ 811 PM CDT Wed Oct 10 2018 ...Flood Warning extended until Friday evening... The Flood Warning continues for the Choctawhatchee River near Newton (SR 134). * From Thursday morning, or until the warning is cancelled. * At 7:30 PM Wednesday the stage was 6.9 feet. * Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: Rise above flood stage by tomorrow morning and continue to rise to near 22.7 feet by tomorrow evening. The river will fall below flood stage by late Friday morning. * Impact: At 24.0 feet: Moderate flooding on the Choctawhatchee River will affect stores and apartments around highway 92 near Clayhatchee, eight miles downstream of Newton. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$
805 WGUS82 KTAE 111424 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1024 AM EDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-121423- /O.EXT.KTAE.FL.W.0023.181012T1630Z-181013T1000Z/ /NEWA1.1.ER.181012T1630Z.181012T1800Z.181012T2200Z.NO/ 924 AM CDT Thu Oct 11 2018 ...Flood Warning extended until late Friday night... The Flood Warning continues for the Choctawhatchee River near Newton (SR 134). * From Friday morning, or until the warning is cancelled. * At 8:30 AM Thursday the stage was 10.6 feet. * Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: Rise above flood stage by Friday morning and continue to rise to near 19.2 feet by Friday afternoon. The river will fall below flood stage by Friday evening. * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:34 AM CDT, 41 minutes earlier.
Area forecast discussion, Oct 10, 12:34 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
134 AM EDT Wed Oct 10 2018
.AVIATION [Through 06Z Thursday]...
Conditions will deteriorate from south to north across area
terminals this morning into the afternoon today as Hurricane
Michael moves closer to the panhandle coast. Winds will increase
with lowering ceilings and bands of convection moving onshore
today with gradual improvement late in the TAF period.
&&
.PREV DISCUSSION [426 PM EDT]...
.SHORT TERM [Tonight Through Thursday Night]...
Key Points...
1. Hurricane Michael is expected to make landfall as a major
hurricane along the Florida Panhandle or western Big Bend on
Wednesday. Conditions will begin to deteriorate late tonight into
early Wednesday.
2. The greatest threats include the danger of life threatening storm
surge along the Florida Panhandle and Big Bend coastlines and
damaging winds that will result in widespread power outages that may
last days to even more than a week in some areas. In addition,
localized flash flooding and a few tornadoes are possible.
3. With evacuation orders in effect, follow the guidance of local
emergency management and evacuate if told to do so.
The Wednesday and Wednesday night time frame is when the greatest
impacts (potentially catastrophic) from Hurricane Michael will be
felt across the area. Michael continues to strengthen as it moves
northward and enters the southern Gulf of Mexico and is forecast to
be a major hurricane at landfall. Life threatening storm surge,
downed trees and power lines causing widespread and long lasting
power outages, structural damage impacting homes and businesses,
isolated tornadoes, and flash flooding are all expected. Your
hurricane preparations should be completed today.
.LONG TERM [Friday Through Tuesday]...
A dry stretch of weather is forecast Friday through Sunday, along
with a cooler and drier air mass. Temperatures will be more
seasonable with highs in the low to mid 80s and lows in the mid 50s
to mid 60s.
For Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure nosing
down the eastern seaboard, and greater subtropical moisture to the
east. This leads to the potential for increased shower activity
during this period.
.MARINE...
Hurricane Michael is expected to have a major impact on the area.
Hurricane conditions are expected with the worst conditions expected
on Wednesday.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Given the track and intensity of Hurricane Michael, widespread
rainfall totals of 4 to 8 inches with isolated 12 inch amounts are
possible. The highest of these totals will be in the Florida
panhandle and western Big Bend counties along and to the east of the
track of Michael. These rainfall amounts will result in flash
flooding.
Current river conditions are below normal levels. With the
anticipated rainfall, expect some of our river basins to rise above
flood stage. This appears most likely in the Ochlockonee River
basin, where there's potential that a couple of sites reach near
moderate flood levels.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 76 88 62 81 / 100 90 30 20 0
Panama City 79 75 87 62 81 / 100 80 30 10 0
Dothan 78 73 84 57 77 / 100 80 30 10 0
Albany 83 75 85 59 78 / 100 90 60 20 0
Valdosta 84 76 86 63 81 / 90 90 50 20 10
Cross City 83 78 88 68 85 / 90 90 50 20 10
Apalachicola 81 77 86 65 81 / 100 80 30 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
Madison.
High Rip Current Risk through late Thursday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Hurricane Warning for Baker-Brooks-Calhoun-Colquitt-Decatur-
Dougherty-Early-Grady-Miller-Mitchell-Seminole-Thomas-
Worth.
Flash Flood Watch through Thursday morning for Baker-Ben Hill-
Brooks-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
Tropical Storm Warning for Ben Hill-Berrien-Clay-Cook-Irwin-
Lanier-Lee-Lowndes-Quitman-Randolph-Terrell-Tift-Turner.
Hurricane Watch for Clay-Lee-Quitman-Randolph-Terrell.
AL...Hurricane Warning for Geneva-Houston.
Flash Flood Watch through Thursday morning for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee-Dale-Henry.
Hurricane Watch for Coffee-Dale-Henry.
GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Mexico Beach to Apalachicola
FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Barry
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:40 PM CDT | Extreme Wind Warning | TAE | Houston | 110 min |
| Oct 10, 4:44 PM CDT | Flash Flood Warning | TAE | Geneva, Houston | 3 hr |
| Oct 10, 5:49 PM CDT | Flash Flood Warning | TAE | Henry | 3 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.